Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 9, 2001, 12:46 AM CST for Montague County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 9, 2001, 12:46 AM CST (06:46 UTC)
- Expired
- Feb 9, 2001, 1:45 AM CST
- In force
- 59 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Montague County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 8, 11:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 090648 SVRFTW TXC337-090745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1246 AM CST FRI FEB 9 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTAGUE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 145 AM CST * AT 1246 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM FROM 16 MILES WEST OF NOCONA TO 8 MILES SOUTHWEST OF BOWIE...OR FROM 11 MILES EAST OF HENRIETTA TO 8 MILES SOUTHWEST OF BOWIE...MOVING NORTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BOWIE AROUND 100 AM CST NOCONA AROUND 125 AM CST ST. JO AROUND 145 AM CST DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE IMMEDIATELY TO A STURDY STRUCTURE IF A TORNADO IS SPOTTED OR MTHREATENING CLOUDS APPROACH. LAT...LON 3383 9803 3348 9797 3346 9748 3397 9757
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 8, 9:05 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Feb 8, 9:05 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
905 PM CST THU FEB 8 2001
HAVE UPDATED PACKAGE TO ADJUST TIMING OF FRONT AND TEMPERATURES...
BASED ON CURRENT AND EXPECTED TRENDS. HAVE ALSO MADE SOME
ADJUSTMENTS TO SECOND PERIOD AS PRECIP WILL STAY AROUND LONGER IN
CENTRAL AND EASTERN PORTIONS BECAUSE OF THE SPEED OF THE FRONT.
ALSO...HAVE TWEAKED THE WORDING A BIT FOR CLARITY. 81
.FTW...WIND ADVISORY TONIGHT WEST OF BONHAM..FAIRFIELD...
CENTERVILLE LINE.In the hours before
Special weather statement, Feb 8, 9:51 PM CST, 2 hours 55 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091102- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 951 PM CST THU FEB 8 2001 ...WIND... A WIND ADVISORY IS IN EFFECT TONIGHT WEST OF A LINE FROM BONHAM TO CENTERVILLE FOR STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. ...THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR ALL OF NORTH CENTRAL TEXAS. A STRONG UPPER LEVEL DISTURBANCE OVER EASTERN NEW MEXICO WILL MOVE ACROSS NORTH TEXAS OVERNIGHT. AHEAD OF THIS SYSTEM...A WARM MOIST AND SOMEWHAT UNSTABLE AIR MASS HAS SPREAD NORTHWARD ACROSS ALL OF NORTH TEXAS. A LINE OF THUNDERSTORMS CURRENTLY EXTENDS ACROSS WEST CENTRAL AND NORTHWEST TEXAS...FROM NEAR SAN ANGELO TO CHILDRESS. THE LINE WILL MOVE ACROSS NORTH CENTRAL TEXAS BETWEEN 1 AM AND 5 AM. THE MAIN THREAT FROM THIS ACTIVITY WILL BE DAMAGING STRAIGHT LINE WINDS. LAW ENFORCEMENT AGENCIE/S...EMERGENCY MANAGEMENT OFFICIALS...AND STORM SPOTTER GROUPS SHOULD MONITOR THIS SITUATION. ACTIVATION MAY BE NECESSARY AFTER 1 AM.
Special weather statement, Feb 8, 10:06 PM CST, 2 hours 40 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091103- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1006 PM CST THU FEB 8 2001 ...WIND... A WIND ADVISORY IS IN EFFECT TONIGHT WEST OF A LINE FROM BONHAM TO CENTERVILLE FOR STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. ...THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR ALL OF NORTH CENTRAL TEXAS. A STRONG UPPER LEVEL DISTURBANCE OVER EASTERN NEW MEXICO WILL MOVE ACROSS NORTH TEXAS OVERNIGHT. AHEAD OF THIS SYSTEM...A WARM MOIST AND SOMEWHAT UNSTABLE AIR MASS HAS SPREAD NORTHWARD ACROSS ALL OF NORTH TEXAS. A LINE OF THUNDERSTORMS CURRENTLY EXTENDS ACROSS WEST CENTRAL AND NORTHWEST TEXAS...FROM NEAR SAN ANGELO TO CHILDRESS. THE LINE WILL MOVE ACROSS NORTH CENTRAL TEXAS BETWEEN 1 AM AND 5 AM. THE MAIN THREAT FROM THIS ACTIVITY WILL BE DAMAGING STRAIGHT LINE WINDS. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...AND STORM SPOTTER GROUPS SHOULD MONITOR THIS SITUATION. ACTIVATION MAY BE NECESSARY AFTER 1 AM.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 11:37 PM CST | Severe Thunderstorm Warning | FWD | Young | 38 min |
| Feb 9, 12:22 AM CST | Severe Thunderstorm Warning | FWD | Eastland, Palo Pinto | 38 min |
| Feb 9, 12:34 AM CST | Severe Thunderstorm Warning | FWD | Jack | 56 min |
| Feb 9, 1:07 AM CST | Severe Thunderstorm Warning | FWD | Wise | 53 min |
| Feb 9, 1:14 AM CST | Severe Thunderstorm Warning | FWD | Parker | 61 min |
| Feb 9, 1:17 AM CST | Severe Thunderstorm Warning | FWD | Cooke | 43 min |
| Feb 9, 1:46 AM CST | Severe Thunderstorm Warning | FWD | Denton | 59 min |
| Feb 9, 2:04 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.